Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 301, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 5, 2005, 7:00 PM CDT for Wagoner County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2005, 7:00 PM CDT (00:00 UTC)
- Expired
- Aug 5, 2005, 7:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Wagoner County, OK
The radar
The Tulsa radar (KINX), 11 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 0.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 949 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1701 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 060000
SVRTSA
OKC145-060030-
/O.NEW.KTSA.SV.W.0301.050806T0000Z-050806T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
700 PM CDT FRI AUG 5 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAGONER COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 730 PM CDT
* AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS
STORM WAS LOCATED 8 MILES NORTHEAST OF ONETA...MOVING SOUTHWEST AT
5 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ONETA AND
COWETA.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3615 9562 3614 9557 3612 9558 3609 9557
3609 9557 3608 9554 3587 9566 3592 9576
3617 9576 3617 9562
$$2 follow-up statements
000
WWUS54 KTSA 060017
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
717 PM CDT FRI AUG 5 2005
OKC145-060030-
/O.CON.KTSA.SV.W.0301.000000T0000Z-050806T0030Z/
WAGONER OK-
717 PM CDT FRI AUG 5 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM CDT FOR
WAGONER COUNTY...
AT 714 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM
WAS LOCATED 7 MILES NORTHEAST OF ONETA...MOVING SOUTHWEST AT 5 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ONETA AND
COWETA.
LAT...LON 3615 9562 3614 9557 3612 9558 3609 9557
3609 9557 3608 9554 3587 9566 3592 9576
3617 9576 3617 9562
$$000
WWUS54 KTSA 060030
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
729 PM CDT FRI AUG 5 2005
OKC145-060039-
/O.EXP.KTSA.SV.W.0301.000000T0000Z-050806T0030Z/
WAGONER OK-
729 PM CDT FRI AUG 5 2005
...THE SEVERE THUNDERSTORM WARNING FOR WAGONER COUNTY EXPIRES AT
730 PM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS AND HEAVY RAIN WILL REMAIN POSSIBLE WITH STORMS STILL
ACROSS WAGONER COUNTY.
LAT...LON 3615 9562 3614 9557 3612 9558 3609 9557
3609 9557 3608 9554 3587 9566 3592 9576
3617 9576 3617 9562
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:43 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Aug 5, 3:43 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 343 PM CDT FRI AUG 5 2005 .DISCUSSION... STRONG THUNDERSTORMS HAVE FIRED UP ALONG FRONTAL BOUNDARY EXTENDING FROM NORTHWEST ARKANSAS INTO SOUTH CENTRAL OKLAHOMA...A FEW OF WHICH HAVE PULSED BRIEFLY TO SEVERE LIMITS. INDIVIDUAL CELLS NOT MOVING MUCH AT ALL AS THERE IS VIRTUALLY NO FLOW ALOFT RIGHT UNDER THE UPPER RIDGE. SHOULD CONTINUE TO SEE ADDITIONAL DEVELOPMENT ALONG OUTFLOW BOUNDARIES THROUGH THE EARLY EVENING. NORTH OF THE FRONT...CHANCES MUCH LESS ALTHOUGH CONVECTIVE TEMPS ARE ABOUT TO BE REACHED. FIRST PERIOD POPS WILL PROBABLY NEED SOME LAST MINUTE ADJUSTMENTS PRIOR TO ISSUANCE TIME...BUT GENERALLY CHANCE SOUTH OF FYV-MLC AND SLIGHT CHANCE NORTH. WHATEVER IS LEFT OF THE FRONTAL BOUNDARY WILL BE AROUND FOR A COUPLE OF DAYS AND LOW LEVEL MOISTURE WILL NOT BE GOING ANYWHERE...ESPECIALLY SOUTH AND EAST SECTIONS. SCATTERED AFTERNOON AND EARLY EVENING CONVECTION SHOULD DEVELOP BOTH DAYS THIS WEEKEND...LESSER CHANCES ON SUNDAY AS FRONT ABOUT COMPLETELY WASHED OUT BY THEN. ISOLATED STORMS REMAIN POSSIBLE IN THE AFTERNOONS MUCH OF THE UPCOMING WEEK...WITH CHANCES BECOMING MINIMAL BY LATER IN THE WEEK. GFS CONTINUES TO SHOW A SUBTROPICAL WAVE MOVING NEAR THE ARKLATEX EARLY NEXT WEEK...WHILE ECMWF REMAINS WEAKER WITH THIS FEATURE. HAVE ADDED SLIGHT CHANCE POPS TO MONDAY FOR NOW...REALLY THE HIGH TERRAIN AREAS MAY SEE ISOLATED STORMS EACH DAY THROUGH ABOUT THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 92 72 94 / 20 20 10 20 FSM 69 93 71 93 / 40 50 20 30 MLC 70 96 71 94 / 40 40 20 20 BVO 65 91 66 94 / 10 20 10 20 FYV 64 86 66 89 / 40 50 20 30 BYV 65 84 67 88 / 40 50 20 30 MKO 67 90 70 94 / 30 40 20 20 MIO 65 90 69 91 / 20 20 10 20 F10 68 91 70 95 / 30 40 10 20 HHW 72 98 72 95 / 40 40 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 4 LONG TERM FORECASTER ID= 14
Hazardous weather outlook, Aug 5, 12:14 PM CDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1214 PM CDT FRI AUG 5 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1128 AM CDT FRI AUG 5 2005 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...EARLY AFTERNOON. DISCUSSION... A COLD FRONT HAS BECOME NEARLY STATIONARY ALONG A FORT SMITH TO MCALESTER LINE AND IS SLOWLY DRIFTING SOUTHWARD. MOISTURE REMAINS PLENTIFUL ACROSS THE AREA WITH BEST INSTABILITY ALONG AND SOUTH OF THE FRONT. SCATTERED THUNDERSTORMS WILL AGAIN TRIGGER AS TEMPERATURES WARM THIS AFTERNOON. THUNDERSTORMS WILL NOT BE AS NUMEROUS AS THURSDAY. MAIN THREAT WILL BE FROM OUTFLOW WINDS AS THE PULSE TYPE THUNDERSTORMS DISSIPATE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...DANGEROUS HEAT INDEX POTENTIAL. THURSDAY...DANGEROUS HEAT INDEX POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORM POTENTIAL CONTINUES THROUGH THE WEEKEND BUT UPPER LEVEL SUPPORT IS VERY WEAK AND NO WIDESPREAD OR ORGANIZED THUNDERSTORM ACTIVITY IS EXPECTED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Aug 5, 4:17 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
417 PM CDT FRI AUG 5 2005
OKZ073-052145-
PITTSBURG OK-
417 PM CDT FRI AUG 5 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
PITTSBURG
AT 417 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTHEAST OF SCIPIO...MOVING SOUTHWEST AT 5 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...ARPELAR AND SCIPIO.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, Aug 5, 4:50 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
450 PM CDT FRI AUG 5 2005
OKZ065-066-052230-
OKFUSKEE OK-OKMULGEE OK-
450 PM CDT FRI AUG 5 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OKMULGEE
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 450 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHEAST OF BRYANT...MOVING SLOWLY TO THE WEST AT 5 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...WELEETKA...CLEARVIEW...PHAROAH...HENRYETTA...BRYANT AND
DEWAR.
PORTIONS OF OKMULGEE AND OKFUSKEE COUNTIES WILL BE AFFECTED BY
THESE STORMS THROUGH 530 PM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, Aug 5, 5:30 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
530 PM CDT FRI AUG 5 2005
OKZ065-066-052315-
OKFUSKEE OK-OKMULGEE OK-
530 PM CDT FRI AUG 5 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OKMULGEE
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 530 PM CDT...DOPPLER RADAR CONTINUED TO SHOW SCATTERED STRONG
THUNDERSTORMS OVER PARTS OF OKMULGEE AND OKFUSKEE COUNTIES...MOVING
VERY SLOWLY TO THE WEST AT AROUND 5 MPH. 3 MILES NORTHEAST OF
SCHULTER...MOVING SOUTH AT 5 MPH.
A LARGE PORTION OF OKMULGEE AND OKFUSKEE COUNTIES WILL BE AFFECTED BY
THESE STORMS THROUGH 615 PM CDT.
STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, Aug 5, 6:22 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
622 PM CDT FRI AUG 5 2005
OKZ060>062-067-060000-
MAYES OK-ROGERS OK-TULSA OK-WAGONER OK-
622 PM CDT FRI AUG 5 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
ROGERS...MAYES...TULSA AND WAGONER
AT 622 PM CDT...DOPPLER RADAR INDICATED SCATTERED STRONG
THUNDERSTORMS FROM THE TULSA METROPOLITAN AREA EXTENDING EASTWARD
ACROSS PARTS OF ROGERS...MAYES AND WAGONER COUNTIES. THESE STORM
WERE DRIFTING VERY SLOWLY TO THE WEST AT AROUND 5 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO AROUND 40 MPH
ACROSS PORTIONS OF ROGERS...MAYES...TULSA AND WAGONER COUNTIES
THROUGH 700 PM.Local storm report, Aug 5, 6:36 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
636 PM CDT FRI AUG 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG BIXBY 35.94N 95.88W
08/05/2005 TULSA OK NWS EMPLOYEE
TREE LIMBS DOWN BETWEEN MINGO AND GARNETT ON 131ST ST
SOUTH.
&&
NMKSpecial weather statement, Aug 5, 6:46 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
646 PM CDT FRI AUG 5 2005
OKZ064-060030-
CREEK OK-
646 PM CDT FRI AUG 5 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
CREEK
AT 646 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTH OF BRISTOW...MOVING WEST AT 5 MPH. SOME LOCATIONS THATWILL BE
AFFECTED BY THIS STORM INCLUDE...BRISTOW AND SLICK.
A LARGE PORTION OF CREEK COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 730 PM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.